Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 17, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 27, 2017, 11:14 PM CDT for 16 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2017, 11:14 PM CDT (04:14 UTC)
- Expired
- May 28, 2017, 4:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
355 WWUS74 KLUB 280414 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1114 PM CDT Sat May 27 2017 TXZ021>024-027>030-280900- /O.NEW.KLUB.WI.Y.0017.170528T0414Z-170528T0900Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Muleshoe, Littlefield, Olton, Plainview, and Cedar Hill 1114 PM CDT Sat May 27 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 4 AM CDT Sunday. * WINDS...northerly at 25 to 30 mph with gusts to 45 mph. * IMPACTS...Motorists on east to west oriented roads will encounter strong cross winds especially in high profile vehicles. Blowing dust near open and recently plowed fields could reduce visibility to one mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
027 WWUS74 KLUB 280617 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 117 AM CDT Sun May 28 2017 TXZ033>036-039>042-280900- /O.EXA.KLUB.WI.Y.0017.000000T0000Z-170528T0900Z/ Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, and Post 117 AM CDT Sun May 28 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 4 AM CDT early this morning. * WINDS...northerly at 25 to 30 mph with gusts to 45 mph. * IMPACTS...Motorists on east to west oriented roads will encounter strong cross winds especially in high profile vehicles. Blowing dust near open and recently plowed fields could reduce visibility to one mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021>024-027>030-280800- /O.EXT.KLUB.WI.Y.0017.000000T0000Z-170528T0800Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Muleshoe, Littlefield, Olton, Plainview, and Cedar Hill 117 AM CDT Sun May 28 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... * WINDS...northerly at 25 to 30 mph with gusts to 45 mph. * IMPACTS...Motorists on east to west oriented roads will encounter strong cross winds especially in high profile vehicles. Blowing dust near open and recently plowed fields could reduce visibility to one mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 27, 9:39 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 27, 9:39 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 939 PM CDT Sat May 27 2017 .UPDATE... A cold frontal boundary was already poised along our northern boundary by mid evening, but was awaiting a stronger outflow- enhanced shove that will bring the front through most of the area between about 11 pm and 3 am Sunday. A small intense area of thunderstorms across the northern Texas and Oklahoma Panhandles is likely to produce enough outflow for surface winds to approach 30 mph or perhaps very briefly even stronger than 30 mph but overall speeds should be declining within an hour or two of when they come up initially. The latest short range guidance is similar to earlier in the day with timing, and peak wind speeds mostly around 25 to 30 mph. Low level moisture also will climb behind the front, and solutions remain consistent indicating potential for brief low clouds lasting one to three hours later tonight, and favoring the Rolling Plains. Solutions unfortunately remain consistent as well with precipitation chances skipping across our area late tonight and early Sunday morning. A cooler period, at least, will follow. No changes to any forecast fields are required this evening. RMcQueen && .PREV DISCUSSION... /issued 639 PM CDT Sat May 27 2017/ AVIATION... Winds will decrease this evening but will quickly pick up again out of the north behind a cold front late tonight. There is still a chance of MVFR CIGS moving into the KCDS terminal for a brief period early Sunday morning. PREV DISCUSSION... /issued 326 PM CDT Sat May 27 2017/ DISCUSSION... We are in the midst of another hot and dry day with 19Z temperatures ranging from the "cool" middle and upper 80s across the southwest Texas Panhandle to the toasty triple digits in parts of the Rolling Plains. This is as we are positioned west of the dryline and south of a quasi-stationary frontal boundary across the southern Texas Panhandle. North of the front temperatures were only in the 70s and lower 80s from the central Texas Panhandle northward into southwest Kansas with 50s and 60s over the eastern plains of Colorado. Looking at the bigger picture, a large upper low continues to spin across Manitoba with a few shortwaves seen moving through the cyclonic flow well south of the low center through the center of the CONUS. As a couple of the disturbances, including one emerging from the central Rockies, pivot by to our north a secondary push to the front will charge out of eastern Colorado and western Kansas this evening and sweep through the South Plains late tonight. Sustained northerly winds of 20 to 30 mph will be common immediately behind the FROPA, and our northwest zones could even briefly threaten or venture into advisory levels (sustained at 31-39 mph). There is some uncertainty on this as it may require an additional stronger push from convective outflows over southeast Colorado (which may happen) to boost speeds into advisory territory. Given this uncertainty we have held off on issuing a wind advisory, but we will watch through the evening hours and adjust if needed. Regardless, the FROPA will be a dry one as it will have no moisture to work with until it moves into the center part of the state. Instead we could see a brief bout of post-frontal stratus (as the better moisture will be behind the front) early Sunday, but it will quickly clear with breezy northerly winds helping to hold highs down into the 70s and 80s. The cooler conditions, highs at or below average, will then persist right on through most or all of next week. Early in the week rather dry air behind tonight's FROPA should keep the region dry. Scattered convection originating over the higher terrain of New Mexico could attempt to approach from the northwest by Monday evening, but the less than favorable thermodynamic environment will likely preclude the convection from surviving the journey into our northwestern zones. However, this should change, perhaps as soon as late Tuesday, as low-level moisture gradually returns and weak but perturbed flow spreads in from the west. This will provide an extended period of unsettled weather from the middle of next week right on into Friday or Saturday. Relatively weak wind fields will likely limit the overall storm organization though a few strong to severe storms will undoubtedly visit the region. In addition, fairly slow storm motions and high PWATS could support locally heavy rainfall. FIRE WEATHER... Winds have been on the tame side this afternoon, but hot and dry conditions coupled with occasionally gusty westerly winds will still create elevated fire weather at times. A fire danger statement remains in effect until 8 pm for spots on the Caprock. A cold front will drop through late tonight shifting the winds to the north. The gusty north winds following the front will provide much cooler (below average) temperatures Sunday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 05/99
Hazardous weather outlook, May 27, 8:19 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 819 PM CDT Sat May 27 2017 TXZ021>044-290130- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 819 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight A cold front will plunge through the South Plains tonight. Northerly winds may briefly exceed 30 mph across the southwest Texas Panhandle and northwest South Plains behind the front late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm chances will return to the region by the middle of the week, with some severe storms and locally heavy rain possible.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.